After Mrs. B’s delirium had cleared and the symptoms of her major depressive disorder with psychotic features continued to improve; cognitive and functional assessment revealed only mild deficits in short and long-term memory and instrumental activities of daily living. Mrs B’s ability to bathe, dress, use the toilet and eat meals remained steady at the level of requiring some assistance with planning and organising (motivating?) while able to complete the fine and gross motor tasks (praxis) without physical assistance. Mrs B. is planning to go home to the hostel (“low care aged care facility”) section of the retirement community where she had previously had an assisted living apartment. Her constipation, dehydration and poor nutrition resolved in hospital. Her cognition improved now scoring 26/30 on the MMSE with mild deficits in short term recall, orientation for date and a couple of minor errors in the language tests. Her hypothyroidism was corrected. Her BP was stable in hospital, so her antihypertensive was ceased (she hadn’t been taking it regularly when she was unwell at home). She responded well to anti-psychotic and anti-depressant medication. Over time Mrs B gradually became more responsive and more engaged with recreational pursuits with some encouragement. She expressed no more thoughts of dying and was perplexed (embarrassed?) when asked about her previous expression of these thoughts. Her appetite and sleep stabilised. Episodes of anxiety were less frequent. Using the ISBAR format, what information should be communicated to the Aged Care Facility prior to discharge and include any information that might help them manage Mrs B in the future (for example, Mrs B’s mental health relapse indicators). http://www.safetyandquality.gov.au/our-work/clinical-communications/clinical-handover/national-clinical-handover-initiative-pilot-program/isbar-revisited-identifying-and-solving-barriers-to-effective-handover-in-interhospital-transfer/ Describe the indication, clinical use, adverse effects, potential interactions and nursing implications of one psychoactive medications for the older person. Consider one of Mrs B’s medications from the case study: Quetiapine, Sodium Valproate, Sertraline, Venlafaxine, Aripiprazole or Lorazepam. Discuss briefly a personal model of successful ageing incorporating at least 2 theories of aging from the readings or text. In your answer explain the potential changing roles of a person as they reach old age and potential associated life problems.
https://write4nursing.com/wp-content/uploads/2020/03/logo-300x60.png 0 0 Professor Jane https://write4nursing.com/wp-content/uploads/2020/03/logo-300x60.png Professor Jane2020-05-25 14:23:402020-05-25 14:23:40Nursing Case Study Mental Health